Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 2, 2007, 8:07 PM EDT for Elk County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2007, 8:07 PM EDT (00:07 UTC)
- Expired
- Jun 2, 2007, 9:00 PM EDT
- In force
- 53 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Elk County, PA
The radar
The State College radar (KCCX), 75 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 030007
SVRCTP
PAC047-030100-
/O.NEW.KCTP.SV.W.0052.070603T0007Z-070603T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
807 PM EDT SAT JUN 2 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 900 PM EDT
* AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EAST BRANCH DAM...OR NEAR JOHNSONBURG...AND MOVING SOUTHEAST AT 10
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ST. MARYS AROUND 825 PM EDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4156 7859 4146 7867 4130 7849 4139 7841
4153 7843
$$
FORECASTER: LAMBERT/GARTNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 8:00 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 2, 8:00 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 800 PM EDT SAT JUN 2 2007 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE OHIO VALLEY AS REMNANTS OF TROPICAL STORM BARRY SLIDE UP THE EASTERN SEABOARD. THIS WILL CONTINUE THE HAZY...WARM AND HUMID CONDITIONS AND BRING EVEN MORE UNSETTLED WEATHER WITH DAILY SHOWERS AND THUNDERSTORMS CONTINUING THROUGH MONDAY. A COLD FRONT PUSHES THROUGH BY MIDWEEK BRINGING TEMPERATURES BACK DOWN CLOSE TO NORMAL BEFORE THE NEXT CHANCE OF RAIN LATE NEXT WEEK. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... SLOW MOVING HEAVY RAINERS AND SCATTERED PULSE SEVERE STORMS WITH EARLY AFTERNOON LAPS SOUNDINGS INDICATING MUCAPES EXCEEDING 3000 J/KG. 5H RIDGE AXIS LYING ACROSS REGION SO ONCE AGAIN B.L. WINDS ARE QUITE LIGHT LEADING TO SLOW MOVING STORMS...AND LOCAL FLASH FLOODING. ACTIVITY SHOULD ONCE AGAIN DWINDLE IN THE HOURS FOLLOWING SUNSET WITH WIDESPREAD AREAS OF FOG...SOME LOCALLY DENSE IN THE PRE DAWN HOURS. && .SHORT TERM /10 PM THIS EVENING THROUGH SUNDAY NIGHT/... TONIGHT LOOKS MUCH LIKE LAST NIGHT...IN BETWEEN THE DIURNAL CONVECTION...WITH WIDESPREAD LOCALLY DENSE FOG FOR THE OVERNIGHT. SOME SUBSIDENCE AROUND TD BARRY MAY START TO IMPACT THE REGION BY MID-DAY SUNDAY...BUT THE REGION WILL BE CLOSE TO THE RIGHT ENTRANCE REGION OF A JET STREAK MOVING NORTH/EASTWARD ON THE EAST SIDE OF THE CUTOFF LOW THAT WILL BE ADVANCING IN FROM THE UPPER GREAT LAKES. THIS COULD MAKE MORE WIDESPREAD THUNDERSTORMS SUNDAY AFTERNOON AND EVENING OVER THE WEST AND CENTRAL MTNS. WITH ALL THE ACTIVITY WE HAVE SEEN THE PAST FEW DAYS...KEPT LIKELY POPS IN MOST PLACES FOR SUNDAY AFTN. && .LONG TERM /MONDAY THROUGH SATURDAY/... COLD FRONT PUSHES THROUGH MON NIGHT WITH COOLER AND DRIER AIR FILTERING IN FOR MIDWEEK. COULD BE SOME SHOWERS ALONG NORTHERN TIER AS UPPER WAVE SLIDES BY. BY THU...MOISTURE AGAIN BEGINS TO RETURN AHEAD OF NEXT SYSTEM PROGGED FOR NEXT WEEKEND. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... SCATTERED THUNDERSTORMS ARE DECREASING IN COVERAGE WITH LOSS OF DAYTIME HEATING. EXPECT SOME TO LINGER FOR ANOTHER COUPLE OF HOURS...THROUGH 02Z ESPECIALLY OVER THE NORTHERN MTNS. FLYING CONDITIONS HOWEVER...WILL DETERIORATE OVERNIGHT WITH IFR CIGS AND VSBYS REDEVELOPING AS AREAS OF DENSE FOG FORM AND LAST THROUGH MID MORNING SUN. SHOWERS AND THUNDERSHOWERS WILL STAY IN THE FORECAST THROUGH MID WEEK AS AN UPPER LEVEL TROUGH REPLACES OUR CURRENT RIDGE. THIS WILL KEEP THE AREA UNSETTLED WITH INTERMITTENT MVFR/IFR CONDITIONS. THE REMNANTS OF A TROPICAL SYSTEM MAY ALSO AFFECT PARTS OF THE FORECAST AREA LATER ON SUNDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RXR NEAR TERM...DEVOIR SHORT TERM...DEVOIR LONG TERM...RXR AVIATION...DEVOIR/GARTNER
Hazardous weather outlook, Jun 2, 4:46 AM EDT, 15 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 446 AM EDT SAT JUN 2 2007 PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-030900- MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 446 AM EDT SAT JUN 2 2007 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE TODAY. SOME OF THE STORMS MAY ALSO PRODUCE VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ004-030900- WARREN- 446 AM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE TODAY. SOME OF THE STORMS MAY ALSO PRODUCE VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DANGELO
In the hours before
Special weather statement, Jun 2, 4:57 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 457 PM EDT SAT JUN 2 2007 PAZ019-045-022145- SOUTHERN CENTRE-SOUTHERN CLINTON- 457 PM EDT SAT JUN 2 2007 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CENTRE AND SOUTHEASTERN CLINTON COUNTIES... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF LOCK HAVEN...MOVING NORTHWEST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR LAMAR AND BALD EAGLE STATE PARK AROUND 515 PM AND BEECH CREEK AROUND 545 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 165 AND 184. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROAD...ROUTE 220. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: RXR
Special weather statement, Jun 2, 5:33 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 533 PM EDT SAT JUN 2 2007 PAZ017-022215- CLEARFIELD- 533 PM EDT SAT JUN 2 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLEARFIELD COUNTY... AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTHWEST OF CLEARFIELD... MOVING WEST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR PENFIELD AROUND 555 PM...ROCKTON AROUND 605 PM AND DUBOIS AROUND 615 PM. THESE WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 97 AND 119. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE 219...ROUTE 322...AND STATE ROAD 153. A 15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE. FORECASTER: RXR
Special weather statement, Jun 2, 6:28 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 628 PM EDT SAT JUN 2 2007 PAZ036-022315- FRANKLIN- 628 PM EDT SAT JUN 2 2007 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL FRANKLIN COUNTY... AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES WEST OF CHAMBERSBURG...MOVING NORTH AT 5 MPH. THE THUNDERSTORM WILL BE NEAR FANNETTSBURG AROUND 710 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 187 AND 191. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: RXR
Special weather statement, Jun 2, 6:37 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 637 PM EDT SAT JUN 2 2007 PAZ006-037-022315- POTTER-TIOGA- 637 PM EDT SAT JUN 2 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN POTTER AND NORTHWESTERN TIOGA COUNTIES... AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTHWEST OF ADDISON TO 19 MILES SOUTH OF WELLSVILLE...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR WESTFIELD AROUND 650 PM...ULYSSES AROUND 650 PM AND ELKLAND AROUND 705 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER: GARTNER
Special weather statement, Jun 2, 7:29 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 729 PM EDT SAT JUN 2 2007 PAZ037-030130- TIOGA- 729 PM EDT SAT JUN 2 2007 ...STRONG THUNDERSTORMS WILL AFFECT TIOGA COUNTY THROUGH 930 PM EDT... AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF ADDISON TO 16 MILES NORTHWEST OF WELLSBORO...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR LAWRENCEVILLE AROUND 800 PM...TIOGA JUNCTION...KEENEYVILLE AROUND 815 PM...TIOGA AROUND 830 PM... WELLSBORO AROUND 845 PM AND MILLERTON AROUND 900 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15. A 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND HAIL AROUND ONE HALF INCH IN DIAMETER ARE POSSIBLE WITH THESE STORMS. ALSO EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Special weather statement, Jun 2, 7:49 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 749 PM EDT SAT JUN 2 2007 PAZ010-030045- ELK- 749 PM EDT SAT JUN 2 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AND EASTERN ELK COUNTY THROUGH 845 PM EDT... AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JOHNSONBURG...MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR EAST BRANCH DAM AROUND 800 PM AND ST. MARYS AROUND 815 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD 255. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.